Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 388, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 23, 2006, 6:43 AM CDT for Douglas County, Howell County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 6:43 AM CDT (11:43 UTC)
- Expired
- Sep 23, 2006, 7:18 AM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, MO, Howell County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 3:33 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 5:49 AM CDT, 54 minutes earlier.
Area forecast discussion, Sep 23, 5:49 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 AM CDT SAT SEP 23 2006 UPDATED AVIATION ...TORNADO WATCH 796 REMAINS IN EFFECT UNTIL 11 AM... .DISCUSSION... TODAY...UPPER LEVEL LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AS A STRONG UPPER LEVEL JET STREAK EJECTS TO THE NORTHEAST OUT OF THE CENTRAL PLAINS. THE LIFTING ENERGY WILL ALLOW A COLD FRONT TO PUSH THROUGH MUCH OF CENTRAL AND SOUTHWEST MISSOURI BY THIS EVENING. EXPECT A SOLID LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONT. KINEMATIC AND THERMODYNAMIC FIELDS WILL SUPPORT A STRONG TO SEVERE SQUALL LINE. MUCAPES PUSHING 1000 J/KG ALONG WITH 6 KM BULK SHEAR VALUES AROUND 50 KTS WILL SUPPORT SOME SEVERE HAIL. SEVERE WIND GUSTS WILL ALSO BE POSSIBLE...ESPECIALLY AS STORMS BECOME MORE SURFACE BASED BY LATER THIS MORNING. A LITTLE LESS IN THE WAY OF LOW LEVEL SHEAR IS EXPECTED TODAY AS SURFACE WINDS WILL BE A BIT MORE VEERED. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY WITH ANY STORMS THAT MANAGE TO FIRE AHEAD OF THE MAIN LINE. MEAN STORM MOTIONS WILL TEND TO FOLLOW THE ORIENTATION OF THE FRONT. UNTIL THE FRONT ACCELERATES SOUTHEASTWARD STARTING LATER THIS MORNING...HEAVY RAINFALL WILL BE A CONCERN. ANY ADDITIONAL RAINFALL OVER SOUTH CENTRAL MISSOURI WILL POSE A FLOODING THREAT. TONIGHT AND SUNDAY...THE MAIN UPPER LEVEL TROUGH AXIS WILL PASS ACROSS MISSOURI. A FEW EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTH CENTRAL MISSOURI. OTHERWISE...SKIES WILL GENERALLY BECOME MOSTLY CLEAR OVER MOST AREAS BY MIDNIGHT. MOST AREAS WILL TEND TO CLOUD UP ONCE AGAIN TOWARDS DAWN AS A LOW STRATUS DECK DEVELOPS. THEN EXPECT STRATUS/STRATOCUMULUS TO HANG AROUND FOR MUCH OF SUNDAY...KEEPING TEMPERATURES RATHER COOL. SUNDAY NIGHT THROUGH TUESDAY NIGHT THEN LOOK RATHER QUIET AS A DRIER NORTHWESTERLY FLOW SETTLES OVER THE REGION. TEMPERATURES BY TUESDAY WILL GET BACK TO NEAR NORMAL VALUES. CHANCE POPS WERE THEN INCLUDED FROM WEDNESDAY INTO THURSDAY AS THE NEXT UPPER LEVEL TROUGH SWINGS INTO THE AREA FROM THE NORTHWEST. NO CHANGES WERE MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT. SCHAUMANN && .AVIATION... FOR THE 12Z TAFS...COLD FRONT STARTING TO MAKE A BIT OF PROGRESS EASTWARD. STILL HAVE SURFACE WAVE ALONG FRONT HEADING INTO SW CORNER OF MISSOURI. MAIN PRECIPITATION SHIFTING EAST OF SGF/JLN TERMINAL LOCATIONS AND WILL KEEP TERMAINALS DRY OTHER THAN A TEMPO GROUP FOR A COUPLE OF HOURS TO BEGIN THE SGF TAFS. CEILINGS WILL HOVER AROUND 3000 TO 4000 FEET THIS MORNING WITH WINDSHIFT IN SGF OCCURRING TOWARDS MIDDAY. CLEARING SKY EXPECTED BY THIS EVENING. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Sep 23, 5:46 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CDT SAT SEP 23 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 546 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES... DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: AREAS SOUTH AND EAST OF INTERSTATE 44. DISCUSSION: A COLD FRONT WILL SLOWLY PUSH THROUGH CENTRAL AND SOUTHWEST MISSOURI TODAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT EARLY THIS MORNING NEAR THE INTERSTATE 44 CORRIDOR. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS WITH THESE STORMS. A SMALL TORNADO THREAT DOES EXIST SOUTH OF A NEOSHO TO AVA LINE THROUGH THE MIDDLE OF THIS MORNING. THE LINE OF THUNDERSTORMS WILL PUSH EAST INTO CENTRAL AND SOUTH CENTRAL MISSOURI BY THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL AGAIN BE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY STORMS THAT CAN DEVELOP AHEAD OF THE MAIN LINE. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE EAST OF A NEVADA TO NEOSHO LINE. DUE TO HEAVY RAINFALL OVER THE PAST 24 HOURS...AN ENHANCED FLOODING THREAT EXISTS ACROSS SOUTH CENTRAL MISSOURI FROM GAINESVILLE TO ALTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THURSDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH AND EAST OF INTERSTATE 44 AFTER 12 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Sep 23, 4:47 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 447 AM CDT SAT SEP 23 2006 MOZ101-231015- MCDONALD- 447 AM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 515 AM CDT... AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF HIWASSE...OR 8 MILES SOUTHEAST OF PINEVILLE...AND MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL MAINLY IMPACT RURAL SECTIONS OF EXTREME SOUTHEAST MCDONALD COUNTY. CRAMER
Special weather statement, Sep 23, 4:57 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 AM CDT SAT SEP 23 2006 MOZ102-231100- BARRY- 457 AM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 600 AM CDT... AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEA RIDGE...OR 11 MILES NORTH OF BENTONVILLE...AND MOVING EAST AT 45 MPH. THIS STORM WILL BE... NEAR WASHBURN BY 505 AM CDT. NEAR SELIGMAN BY 510 AM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MAINLY AREAS OF SOUTHERN BARRY COUNTY ALONG TABLE ROCK LAKE WILL BE IMPACTED FROM THIS STORM. CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:42 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Sep 22, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 41 min |
| Sep 22, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 96 min |
| Sep 22, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 66 min |
| Sep 22, 9:23 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 12 hr |
| Sep 22, 9:32 PM CDT | Flash Flood Warning | SGF | Howell | 11 hr |
| Sep 22, 9:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 69 min |
| Sep 22, 9:55 PM CDT | Flash Flood Warning | SGF | Oregon | 11 hr |
| Sep 22, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 27 min |
| Sep 22, 10:03 PM CDT | Tornado Warning | SGF | Howell, Ozark | 57 min |
| Sep 22, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Sep 23, 3:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 36 min |
| Sep 23, 6:10 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Sep 23, 8:59 AM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.